Alert archive / Nevada / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 7, 2024, 1:41 PM PDT for Humboldt County, Lander County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2024, 1:41 PM PDT (20:41 UTC)
- Expired
- Jun 7, 2024, 2:15 PM PDT
- In force
- 34 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 44 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2818 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WUUS55 KLKN 072041
SVRLKN
NVC013-015-072115-
/O.NEW.KLKN.SV.W.0013.240607T2041Z-240607T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
141 PM PDT Fri Jun 7 2024
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
Southeastern Humboldt County in northwestern Nevada...
Northern Lander County in north central Nevada...
* Until 215 PM PDT.
* At 140 PM PDT, a severe thunderstorm was located 14 miles west of
Valmy, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lone Tree Mine and Trenton Canyon Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4064 11716 4066 11730 4068 11731 4068 11747
4069 11747 4075 11748 4084 11721
TIME...MOT...LOC 2040Z 263DEG 12KT 4072 11739
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
971 follow-up statement
104
WWUS55 KLKN 072114
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
214 PM PDT Fri Jun 7 2024
NVC013-015-072124-
/O.EXP.KLKN.SV.W.0013.000000T0000Z-240607T2115Z/
Humboldt NV-Lander NV-
214 PM PDT Fri Jun 7 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUMBOLDT AND
NORTHERN LANDER COUNTIES WILL EXPIRE AT 215 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
&&
LAT...LON 4064 11716 4066 11730 4068 11731 4068 11747
4069 11747 4075 11748 4084 11721
TIME...MOT...LOC 2114Z 263DEG 12KT 4073 11727
$$
97What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:29 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 7, 12:29 PM PDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Elko NV 1229 PM PDT Fri Jun 7 2024 .SYNOPSIS...Another round of showers and thunderstorms expected across northern and east-central Nevada today. Active weather will continue through the weekend at least for northern Nevada with more daytime showers and thunderstorms before drier conditions settle in. Dry summer-like conditions next week, with temperatures remaining above normal for the region with upper 80s to low 90s for highs. && .SHORT TERM...Tonight through Saturday night An upper-level disturbance and mid-level moisture is promoting showers and thunderstorms this afternoon across much of northern and east- central Nevada today. The best mid-level dynamics will support a marginal risk of severe weather across much of northern Eureka, northern Lander, White Pine and Elko Counties. Gusty outflow winds up to 70 mph, hail, frequent lightning along with heavy rainfall will be the primary threats. Meanwhile, drier air ushered into west central Nevada will reduce convection from west to east late this afternoon into the evening hours. Thunderstorm activity expected to wane tonight. After a brief break, active weather will continue through Saturday with another round of showers and thunderstorms mainly for parts of central and northeastern Nevada. Highs will be in the upper 80s to lower 90s with lows in the upper 50s. .LONG TERM...Sunday through next Friday A shortwave moves through Idaho and northern Nevada Sunday. Instability and moisture remains present for isolated to numerous showers and isolated to scattered thunderstorms mainly north of and including the I-80 corridor. Model surface based CAPE and DCAPE are currently showing values over 1000 J/kg which could lead to an environment of gusty and erratic outflows winds, some of which could reach severe strength. Highs in the upper 80s to lower 90s, with lows in the 50s. Monday, some residual moisture and instability from the passing shortwave, may produce some isolated showers and storms across Eureka, White Pine and Elko counties during the afternoon. Elsewhere, quiet conditions are expected. Highs will generally be in the 80s with some areas pushing 90. Lows will be in the 50s. Tuesday through Friday, zonal flow will keep things relatively quiet, with dry conditions and highs in the upper 80s to near 90. Wednesday through Friday, winds will be breezy and out of the west during the afternoon 15-20 mph with locally higher gusts. Lows in the 50s. Some spread appears in the models Friday and beyond, however cluster analysis hints at some troughing possible which could signal a cool down. && .AVIATION...SHRA and VCTS will develop over much of the region again this afternoon and evening, with the main concern being strong gusty winds of 50kts or more. Thunderstorm outflow winds may also produce blowing dust, with local reductions to VIS. With cloud bases up around 10-12k feet today, not expecting too much in the way of rain, though there is a chance of pea size to penny size hail. Storms are expected to diminish by the mid to late evening hours. The greatest chance for TS remains at KEKO and KELY at around 45% this afternoon with lesser chances west along I-80 and US-50. && .HYDROLOGY...Persistent above normal temperatures are expected to increase remaining snowpack melt on mountain tops. Showers and thunderstorms this afternoon and Friday could produce wetting rains over the remaining snowpacks, leading to rapid increases in flows in some of the creeks and streams. The lower Humboldt near Battle Mountain is expected to slowly rise but remain in action stage for the next several days. Wildhorse Reservoir is forecast to remain in action stage for the next several days. Lamoille Creek continues to trend upward with diurnal fluctuations in height between action stage and minor flood stage. Additional snow melt in Lamoille Canyon could bring the level of Lamoille Creek near or above minor flood stage this evening. Jarbidge River is forecast to slowly rise but remain in action stage over the next few days. && .LKN Watches/Warnings/Advisories... None. && 90/90/90
In the hours before
Special weather statement, Jun 7, 1:00 PM PDT, 41 minutes before
Special Weather Statement
National Weather Service Elko NV
100 PM PDT Fri Jun 7 2024
NVZ035-037-072030-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
100 PM PDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES THROUGH 130 PM PDT...
At 1259 PM PDT, Doppler radar was tracking a strong thunderstorm near
Eureka, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eureka and Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3943 11597 3949 11609 3978 11603 3965 11571
TIME...MOT...LOC 1959Z 207DEG 16KT 3952 11601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Jun 7, 1:06 PM PDT, 35 minutes before
Special Weather Statement
National Weather Service Elko NV
106 PM PDT Fri Jun 7 2024
NVZ030-072030-
Humboldt County NV-
106 PM PDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HUMBOLDT COUNTY
THROUGH 130 PM PDT...
At 106 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of McDermitt, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McDermitt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4186 11758 4176 11791 4184 11801 4200 11787
4200 11772
TIME...MOT...LOC 2006Z 233DEG 12KT 4185 11791
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Jun 7, 1:13 PM PDT, 28 minutes before
Special Weather Statement
National Weather Service Elko NV
113 PM PDT Fri Jun 7 2024
NVZ040-041-072045-
Northwestern Nye County NV-Northeastern Nye County NV-
113 PM PDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NYE COUNTY THROUGH
145 PM PDT...
At 113 PM PDT, Doppler radar was tracking a strong thunderstorm 32
miles southeast of Gillman Springs, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monitor Valley and Table Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 11667 3895 11677 3914 11639 3889 11625
TIME...MOT...LOC 2013Z 244DEG 21KT 3897 11653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
90Special weather statement, Jun 7, 1:30 PM PDT, 11 minutes before
Special Weather Statement
National Weather Service Elko NV
130 PM PDT Fri Jun 7 2024
NVZ035-037-072100-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
130 PM PDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES THROUGH 200 PM PDT...
At 130 PM PDT, Doppler radar was tracking a strong thunderstorm over
Eureka Airport, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3950 11604 3958 11614 3977 11591 3953 11574
TIME...MOT...LOC 2030Z 239DEG 7KT 3958 11604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Jun 7, 1:35 PM PDT, 6 minutes before
Special Weather Statement
National Weather Service Elko NV
135 PM PDT Fri Jun 7 2024
NVZ030-031-072100-
Northern Elko County NV-Humboldt County NV-
135 PM PDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN HUMBOLDT AND
NORTHWESTERN ELKO COUNTIES THROUGH 200 PM PDT...
At 135 PM PDT, Doppler radar was tracking a strong thunderstorm 27
miles northeast of Paradise Valley, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of eastern Humboldt
and northwestern Elko Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 11711 4174 11723 4193 11702 4175 11676
TIME...MOT...LOC 2035Z 227DEG 9KT 4175 11712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Jun 7, 1:38 PM PDT, 3 minutes before
Special Weather Statement
National Weather Service Elko NV
138 PM PDT Fri Jun 7 2024
NVZ040-041-072115-
Northwestern Nye County NV-Northeastern Nye County NV-
138 PM PDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NYE COUNTY THROUGH
215 PM PDT...
At 137 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Round Mountain, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monitor Valley, Mount Jefferson, and Table Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3865 11684 3879 11699 3902 11673 3882 11651
TIME...MOT...LOC 2037Z 228DEG 16KT 3878 11685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
90The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jun 6, 5:14 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 46 min |
| Jun 6, 5:27 PM PDT | Special Weather Statement | LKN | 33 min | |
| Jun 6, 5:46 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jun 6, 5:59 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jun 6, 6:36 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jun 6, 7:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jun 6, 7:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jun 6, 7:27 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 23 min |
| Jun 7, 11:25 AM PDT | Special Weather Statement | LKN | 35 min | |
| Jun 7, 11:51 AM PDT | Special Weather Statement | LKN | 24 min | |
| Jun 7, 12:12 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 33 min |
| Jun 7, 12:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jun 7, 12:44 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 31 min |
| Jun 7, 12:46 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 29 min |
| Jun 7, 12:49 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Nye | 26 min |
| Jun 7, 12:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jun 7, 12:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 35 min |
| Jun 7, 12:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Jun 7, 1:00 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Jun 7, 1:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jun 7, 1:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jun 7, 1:14 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 11 min |
| Jun 7, 1:30 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Jun 7, 1:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Jun 7, 1:38 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jun 7, 1:42 PM PDT | Special Weather Statement | LKN | 33 min | |
| Jun 7, 1:45 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander, Nye | 26 min |
| Jun 7, 1:49 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 13 min |
| Jun 7, 1:51 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jun 7, 1:59 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jun 7, 2:07 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jun 7, 2:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jun 7, 2:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jun 7, 2:26 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jun 7, 2:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Jun 7, 2:48 PM PDT | Special Weather Statement | LKN | White Pine | 27 min |
| Jun 7, 2:51 PM PDT | Special Weather Statement | LKN | Eureka | 24 min |
| Jun 7, 3:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jun 7, 3:28 PM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Jun 7, 3:52 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jun 7, 4:51 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jun 7, 4:54 PM PDT | Special Weather Statement | LKN | 36 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.